Oregon, 2003High Wind in Oregon, March 14, 2003
March 14, 2003 · NWS MFR · 3 events in 2 counties and zones
A High Wind Warning was issued for Oregon zones ORZ021/022 at 1517 PST on 03/13 and expired at 0501 on 03/15. The above observations verified the warning.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon zones ORZ021/022 at 1517 PST on 03/13 and expired at 0501 on 03/15. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 14, 2:30 PM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 14, 2:30 PM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD, OR
230 PM PST FRI MAR 14 2003
THE NEXT SYSTEM CAN BE SEEN ON THE INFRA RED SATELLITE LOOP AS A
FAST MOVING LOW PRESSURE CENTER AT 43N136W WITH THE UPPER CLOUD
BAND ASSOCIATED WITH THE FRONT AT 124W. THE STRONGEST WINDS AND
HEAVIEST RAINS ARE ASSOCIATED WITH THE FRONT. THE WINDS WILL REACH
THE COAST FIRST. WINDS WILL INCREASE AT THE HEADLANDS IN THE
AFTERNOON TO WARNING STRENGTH. GUSTS ARE EXPECTED TO REACH
75 MPH. DUE TO SOUTHERLY FLOW THE AREAS MOST IMPACTED BY THIS
SYSTEM WILL BE THE COAST AND NORTHERN CALIFORNIA. THE ROGUE VALLEY
WILL REMAIN IN THE RAIN SHADOW OF THE SISKIYOU MOUNTAINS UNTIL
LATER TONIGHT. BREEZY CONDITIONS WILL ARRIVE IN THE ROGUE VALLEY
BY EVENING. THE EAST OF THE CASCADES IT WILL BECOME WINDY ESPECIALLY
IN CERTAIN AREAS SUCH AS NEAR SUMMER LAKE SO A WIND ADVISORY HAS
BEEN ISSUED FOR THOSE CORRESPONDING ZONES. THE SHASTA VALLEY WILL BE
EVEN WINDIER SO A HIGH WIND WARNING HAS BEEN ISSUED. THE ABUNDANT
PRECIPITATION AND STRONG UPSLOPE WINDS WILL BRING HEAVY SNOW ABOVE
5000 FEET TONIGHT FOR PART OF SISKIYOU COUNTY WHERE THERE IS A WINTER
STORM WARNING. FURTHER NORTH AND EAST AT THE HIGHER ELEVATIONS A SNOW
ADVISORY IS IN EFFECT.
SATURDAY MORNING THE WINDS AND PRECIPITATION RATES WILL HAVE
DECREASED GREATLY. THE FRONT WILL HAVE MOVED INLAND AND THE PARENT
LOW PRESSURE SYSTEM FAR TO THE NORTH. SATURDAY THROUGH SUNDAY OUR
AREA REMAINS UNDER THE INFLUENCE OF AN GULF OF ALASKA TROUGH AND
COOL AIR ALOFT MAINTAINING A REGIME OF LIGHT SHOWERS. MONDAY THERE
WILL BE A BRIEF BREAK DUE TO WEAK RIDGING. THIS COMES JUST AHEAD OF
ANOTHER FRONT FOR TUESDAY. THIS FRONTAL SYSTEM WILL NOT BE NEARLY AS
STRONG AS LAST NIGHTS OR TONIGHTS.
WEDNESDAY ANOTHER FRONT ARRIVES SUPPORTED BY A 100 KNOT JET. THE JET
WILL BE CLOSE BY THROUGH FRIDAY KEEPING THE PATTERN WET IN FAST ZONAL
FLOW.
MO
.MFR...HIGH WIND WARNING.....OR ZONES ORZ021/022 FOR THIS AFTN/EVNG.
HIGH WIND WARNING.....CA ZONE CAZ081 FOR TONIGHT.
WIND ADVISORY.........OR ZONES ORZ026/029>031 AND CA ZONES
084>085 FOR TONIGHT.
WINTER STORM WARNING..CA ZONES CAZ080/082 ABV 5.0 KFT FOR TNGT
THRU SAT.
SNOW ADVISORY.........CA ZONES CAZ083 AND OR ZONES 028/NRN 030
ABV 5.0 KFT FOR TNGT THRU SAT.
STORM WARNING.........FLORENCE OR TO PT ST GEORGE CA TONIGHT.
HIGH SURF ADVISORY....ORZ021/022.Hazardous weather outlook, Mar 14, 6:30 AM PST, 9 hours 30 minutes before
ORZ021>031-CAZ080>085-151430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
630 AM PST FRI MAR 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
AND NORTHERN CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING FOR THE SOUTHERN OREGON COAST.
STORM WARNING FOR COASTAL WATERS FROM CAPE BLANCO TO PT ST GEORGE.
GALE WARNING FLORENCE TO CAPE BLANCO.
HIGH SURF ADVISORY FOR OREGON COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH WIND WARNING SHASTA VALLEY TONIGHT.
WIND ADVISORY TONIGHT FOR MUCH OF SOUTHERN OREGON AND NORTHERN
CALIFORNIA. WINTER STORM WARNING WESTERN AND SOUTH CENTRAL
SISKIYOU COUNTY ABOVE 5000 FEET TONIGHT THROUGH SATURDAY.
SNOW ADVISORY ABOVE 5000 FEET FOR SOUTHERN OREGON AND REMAINDER OF
NORTHERN CALIFORNIA TONIGHT THROUGH SATURDAY.
SEE PDXCWFMFR PDXMWSMFR AND PDXNPWMFR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
HESS
High Wind, South Central Oregon Coast
- When
- March 14, 4:00 PM PST to 10:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco sustained winds were at least 44 mph during this stretch.
High Wind, South Central Oregon Coast
- When
- March 14, 10:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 81 kt (93 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco recorded a gust to 81 mph.
High Wind, Curry County Coast
- When
- March 14, 10:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Gold Beach recorded a gust to 71 mph, the strongest of several that met warning criteria.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Montana, March 14, 20031 injured · $25,000 · 53 kt wind · 3 events
- Hail in Mississippi, March 14, 2003$13,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Florida, March 14, 2003$2,000 · 1 in hail · 7 events
- Damaging Wind in Alabama, March 14, 2003$12,000 · 60 kt wind · 1 event
- Hail in Alabama, March 14, 2003$3,000 · 1.75 in hail · 3 events
- Winter Storm and Heavy Rain in California, March 14 to 15, 20033 events
- Heavy Snow in California, March 14 to 15, 20032 events
- Hail in New Mexico, March 14, 20031 in hail · 2 events
- Hail and Damaging Wind in Alabama, March 14, 2003$3,000 · 50 kt wind · 2 events
- High Wind in California, March 14 to 15, 20031 event
- Blizzard in Alaska, March 14, 20031 event
- Heavy Snow in California, March 14, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346905, 5346904, 5346906.